On the structure of the equilibrium price set of overlapping-generations economies

Manuel S. Santos, Jerry L. Bona

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

This paper is concerned with generic properties of the set of price equilibria of overlapping-generations economies that include money. It is shown (in a C1 topology) that if generations live for m periods and if there are n goods available in each period, then most economies will feature equilibrium price sets of dimension at most (m-1)n. It is likewise shown that for every k that ranges between 0 and (m-1)n there are open sets of economies which possess locally k-dimensional, C1 manifolds of equilibria. In the process of establishing these facts, a transversality theorem is proved which applies to maps, not necessarily Fredholm, between open subsets of non-separable, infinite-dimensional spaces.

Original languageEnglish (US)
Pages (from-to)209-230
Number of pages22
JournalJournal of Mathematical Economics
Volume18
Issue number3
DOIs
StatePublished - 1989

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the structure of the equilibrium price set of overlapping-generations economies'. Together they form a unique fingerprint.

  • Cite this